Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 11, 2016, 4:14 PM CDT for Kent County, Stonewall County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 4:14 PM CDT (21:14 UTC)
- Expired
- May 11, 2016, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Kent County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 124 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:20 PM CDT | HAIL 1 | Jayton, TX | PEA TO QUARTER SIZE HAIL REPORTED IN JAYTON BY KENT COUNTY SO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 838 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
007
WUUS54 KLUB 112114
SVRLUB
TXC263-433-112145-
/O.NEW.KLUB.SV.W.0080.160511T2114Z-160511T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
414 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN STONEWALL COUNTY IN NORTHWESTERN TEXAS...
EAST CENTRAL KENT COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 445 PM CDT
* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JAYTON...
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
JAYTON...CLAIREMONT AND PEACOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3307 10081 3322 10081 3339 10032 3306 10033
TIME...MOT...LOC 2114Z 250DEG 26KT 3323 10056
HAIL...1.00IN
WIND...70MPH
$$
MCZ1 follow-up statement
309
WWUS54 KLUB 112129
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
429 PM CDT WED MAY 11 2016
TXC263-433-112145-
/O.CON.KLUB.SV.W.0080.000000T0000Z-160511T2145Z/
STONEWALL TX-KENT TX-
429 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN STONEWALL AND EAST CENTRAL KENT COUNTIES...
AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PEACOCK...MOVING EAST AT 25 MPH. AT 420 PM...LAW ENFORCEMENT IN
JAYTON REPORTED HAIL UP TO QUARTER SIZE.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JAYTON...CLAIREMONT AND PEACOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER FROM THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING
WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3307 10081 3322 10081 3339 10032 3306 10033
TIME...MOT...LOC 2127Z 261DEG 22KT 3322 10046
HAIL...1.00IN
WIND...60MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:47 PM CDT, 27 minutes earlier.
Area forecast discussion, May 11, 3:47 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 347 PM CDT WED MAY 11 2016 .SHORT TERM... At 2:30 PM, Satellite imagery showed an increasingly agitated cumulus field within a convergent zone along a stalling frontal boundary and weak dryline from near Post eastward through Stonewall County. Temperatures near 90F and dewpoints in the mid 50s underneath moderate mid-level lapse rates are yielding MLCAPE values around 2000 J/KG in this area per SPC/RAP analysis. Water vapor imagery shows an upper-level disturbance passing through the Southern Rockies. Large-scale ascent associated with this wave will likely begin to spread over West Texas late this afternoon and evening. although deep-layer wind shear is likely to remain on the modest side through evening. As a result, isolated to scattered t- storm development is expected during the next several hours. These storms will be capable of producing large hail and damaging outflow wind gusts. The storms will generally move to the east, but increasingly easterly component to the low-level flow may allow for some redevelopment back to the west through the evening. Tonight, thunderstorm activity originating in northeast New Mexico is expected to track through much of the Panhandles. After midnight, a cold front, possibly enhanced by t-storm outflow, will move south through our forecast area. T-storm activity may spread southward into portions of the South Plains and Rolling Plains in conjunction with this front, although confidence in the details remains low as short-term guidance shows a wide variety of solutions. The best chances appear to focus on the Rolling Plains where the deeper moisture will reside. Some severe weather will also be possible in that area overnight although the threat should be more isolated. Low clouds and possibly some areas of drizzle will also accompany the front, with skies gradually clearing out from the north to south during the day. Some showers may linger across our southern Counties through about mid-day but cool temperatures will keep any activity on the weak side and spotty. Thursday's highs should only reach the lower to middle 70s for most locations. The northeasterly winds will be breezy through early morning, and then diminish while shifting to the east in the afternoon. .LONG TERM... 12Z guidance is still on track favoring unsettled conditions this weekend in the vicinity of a decaying upper ridge. One change worth noting is that the ECMWF and CMC have fallen in line with the GFS in depicting a more progressive and flatter trough upstream of said ridge by Sunday night, so this would likely restore drier westerlies much sooner than originally forecast. Thursday evening begins with stable surface ridging wedging farther south toward the I-20 corridor. This feature will depart east through Friday morning ahead of increasingly moist southerlies, although isentropic ascent appears very weak and not supportive of elevated convection. This moisture should support deep convection beginning Friday night or early Saturday in our northeast zones as a cold front edges south under weak northwest flow. GFS remains the most bullish with an MCS signal straddling the baroclinic zone Friday night, however the progged low level jet is not particularly impressive which raises some concern for MCS development. Depending on early morning convection and any aggressive cold pools, the baroclinic zone could be shoved south of the CWA by Saturday afternoon similar to the CMC's depiction. Such a scenario in not that uncommon here, but until we see enough evidence for this we continue to favor the front residing in the area all day Saturday. Highest POPs remain in stock for Saturday night under continued weak northwest flow with another modest low level jet unfolding. If late day convection can develop upstream in the upslope regime of eastern NM, then prospects for a nocturnal MCS and a broader coverage of precip over the South Plains would be improved. With the front stalling out south and west of the region on Sunday, unseasonably cool conditions seem more likely as moist upslope winds prolong stratus and keep high temperatures a good 15-20 degrees below normal. Continued flattening of the shallow upper ridge as it shifts over the region will open the door to more impulses preceding a trough in the Great Basin, so broad POPs remain in order. This trough is now progged to shift east more aggressively beginning Sunday night ahead of deepening and drying southwest flow, so precip chances were dried out accordingly on Monday and Tuesday while also raising high temps by several degrees. && .LUB Watches/Warnings/Advisories... None. && 33/93
Hazardous weather outlook, May 11, 11:39 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1139 AM CDT WED MAY 11 2016 TXZ021>044-121645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1139 AM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS ACROSS THE SOUTHERN AND EASTERN ROLLING PLAINS LATE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND TO THE SOUTH AND EAST OF A LINE FROM LAKE ALAN HENRY TO GUTHRIE. HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 65 MPH ARE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE OVERNIGHT ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS. THIS ACTIVITY MAY POSE A THREAT FOR LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY ACROSS PARTS OF THE ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 28 min |
| May 11, 4:36 PM CDT | Areal Flood Advisory | LUB | Kent, Stonewall | 54 min |
| May 11, 4:43 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.